计算机科学与技术系

Department of Computer Science and Technology

  • Songhai ZHANG
  • Associate Professor
  • Department of Computer Science and Technology
  • Joined Department: 2009
  • Email:shz@tsinghua.edu.cn
  • URL:
  • Phone:+86-10-62797001 ext. 808
  • Fax:+86-10-62797459

Education background

Bachelor of Computer Science & Technology, Tsinghua University, Beijing, China, 2001;

Master of Computer Science & Technology, Tsinghua University, Beijing, China, 2004;

Ph.D. in Computer Science & Technology, Tsinghua University, Beijing, China, 2007.

Areas of Research Interests/ Research Projects

Computer Graphics

National Natural Science Foundation of China: Video Cartoonizing based on Structure Analysis (2009-2012).

Research Status

My research area is computer graphics. Currentl0y, I am focusing on non-photorealistic rendering, aiming to generate artistic images or videos using computers. In this direction, I have proposed a trapped-ball method for vectorizing cartoon animations, which can be used in the reuse of cartoon figures and materials. I have also proposed a video synthesis method for the generation of running water animation in Chinese painting style, which can transfer the captured running water video into the Chinese painting style.

Academic Achievement

[1] Song-Hai Zhang, Tao Chen, Yi-Fei Zhang, Shi-Min Hu, Ralph R. Martin, Vectorizing Cartoon Animations, IEEE Transactions on Visualization and Computer Graphics, Vol. 15, No. 4, pp. 618-629, 2009.

[2] Song-Hai Zhang, Yi-Fei Zhang, Tao Chen, Shi-Min Hu, Ralph R. Martin, Video-Based Running Water Animation in Chinese Painting Style, Science in China, vol. 52, no.2, pp. 1-10, 2009.

[3] Hu Shi-Min, Tai Chiew-Lan, Song-Hai Zhang, An Extension algorithm for B-spline curves by curve unclamping, Computer Aided Design, vol. 34, no. 5, pp. 415-419, 2002.

[4] Song-Hai Zhang, Yi-Fei Zhang, Tao Chen, Peter M. Hall, Ralph R. Martin, Video structure analysis, Tsinghua Science and Technology, vol. 12, no. 6, pp. 714-718, 2007.

[5] Song-Hai Zhang, Qi-Hui Zhu, Ralph R. Martin, Propagation of Geometric Tolerance Zones in 3D, Conference of Mathematics of Surfaces XII, 2007, pp. 494-507.